Alert archive / Georgia / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 280, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 11, 2009, 11:57 PM EDT for Calhoun County, Clay County, Randolph County, Georgia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2009, 11:57 PM EDT (03:57 UTC)
- Expired
- Aug 12, 2009, 12:28 AM EDT
- In force
- 31 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Calhoun County, GA, Clay County, GA, Randolph County, GA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 4.0 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3883 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 844 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KTAE 120357 SVRTAE GAC037-061-243-120445- /O.NEW.KTAE.SV.W.0280.090812T0357Z-090812T0445Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 1157 PM EDT TUE AUG 11 2009 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME NORTHWESTERN CALHOUN COUNTY IN SOUTHWEST GEORGIA... SOUTHERN CLAY COUNTY IN SOUTHWEST GEORGIA... SOUTHWESTERN RANDOLPH COUNTY IN SOUTHWEST GEORGIA... * UNTIL 1245 AM EDT * AT 1155 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PECAN AND FORT GAINES...AND MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ZETTO BY 1210 AM EDT... COLEMAN BY 1215 AM EDT... HARRISONS MILL BY 1225 AM EDT... 7 MILES SOUTH OF RANDOLPH CO A/P BY 1230 AM EDT... SUTTONS CORNER BY 1235 AM EDT... JEFF BY 1240 AM EDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. && LAT...LON 3171 8477 3152 8482 3161 8504 3169 8507 TIME...MOT...LOC 0357Z 283DEG 12KT 3164 8499 $$ 18-WOOL
1 follow-up statement
000 WWUS52 KTAE 120428 SVSTAE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1228 AM EDT WED AUG 12 2009 GAC037-061-243-120437- /O.CAN.KTAE.SV.W.0280.000000T0000Z-090812T0445Z/ CALHOUN GA-CLAY GA-RANDOLPH GA- 1228 AM EDT WED AUG 12 2009 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN RANDOLPH... SOUTHERN CLAY AND EXTREME NORTHWESTERN CALHOUN COUNTIES IN SOUTHWEST GEORGIA IS CANCELLED... THE STORM HAS WEAKENED AND IS NO LONGER SEVERE. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 3171 8477 3152 8482 3161 8504 3169 8507 TIME...MOT...LOC 0427Z 283DEG 12KT 3162 8487 $$ 18-WOOL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 8:15 PM EDT, 3 hours 42 minutes earlier.
Area forecast discussion, Aug 11, 8:15 PM EDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 815 PM EDT TUE AUG 11 2009 .SYNOPSIS/UPDATE... LONGWAVE RIDGING REMAIN IN PLACE ACROSS MUCH OF THE WESTERN/CENTRAL CONUS THIS EVENING. MAIN NORTHERN STREAM FLOW IS BEING FORCED TO RIDE UP AND OVER THIS FEATURE FROM THE PACIFIC NORTHWEST TO THE CENTRAL CANADIAN PROVINCES. THIS FLOW THEN DIVES BACK TO THE SOUTH INTO THE GREAT LAKE/NORTHEASTERN STATES AS LONGWAVE TROUGHING DIGS INTO THE REGION. THIS TROUGHING EXTENDS SOUTH INTO THE OHIO/TN VALLEYS. OUR FORECAST AREA IS CURRENTLY STILL EXPERIENCING A PORTION OF THE RIDING ALONG THE NORTHERN GULF COAST. THIS RIDGING WILL RETREAT RAPIDLY BACK TO THE WEST OVER THE NEXT 24 HOURS AS THE TROUGH AXIS SETTLES INTO THE SOUTHEASTERN STATES. AT THE SURFACE...SUBTROPICAL RIDGE AXIS WILL SETTLE TO THE SOUTH OF OUR FORECAST AREA BY WEDNESDAY MORNING AS A WEAK SURFACE TROUGH ARRIVES ACROSS CENTRAL AL/MS. THIS TROUGH IS PROGGED TO STALL A SHORT WAYS TO THE NORTH/WEST OF OUR ZONES. FOR THE OVERNIGHT PERIOD...LINGERING SHOWERS AND STORMS SHOULD BEGIN TO DIMINISH ACROSS MUCH OF THE REGION WITHIN A FEW HOURS OF SUNSET. HOWEVER...ACROSS SE AL AND PORTION OF SOUTHWEST GEORGIA...CAN NOT RULE OUT A SHOWER OR STORM EVEN INTO THE EARLY MORNING HOURS AS THESE ZONES LIE IN CLOSER PROXIMITY TO APPROACHING UPPER LEVEL FORCING. CONVECTIVELY ACTIVE DAY APPEARS TO BE IN STORE FOR WEDNESDAY OVER A WIDESPREAD SWATH OF THE AREA. LOW LEVEL FOCUS ALONG AND JUST AHEAD OF THE SURFACE TROUGH WILL BE MAXIMIZED OVER OUR WESTERN/NORTHERN ZONES. IN ADDITION...DEEP LAYER SYNOPTIC FORCING AHEAD OF THE TROUGH...ALONG WITH A FAVORABLE THERMODYNAMIC PROFILE WILL RESULT IN A HIGHLY CONDUCIVE ENVIRONMENT FOR DEEP CONVECTION. WILL HAVE TO WATCH THE POTENTIAL FOR HEAVY RAINFALL AND LOCALIZED FLOODING WITH THESE STORMS. OUR SOUTHEASTERN ZONES (FL BIG BEND) WILL BE THE MOST REMOVED FROM THE OVERALL SYNOPTIC FORCING...HOWEVER...A DECENT THERMODYNAMIC PROFILE SHOULD STILL ALLOW DEEP CONVECTION ALONG THE SEA-BREEZE/OUTFLOW BOUNDARIES TO BECOME SCT-NMRS IN NATURE. CURRENT GRIDS HAVE WIDESPREAD 70-75% COVERAGE DURING THE DAYLIGHT HOURS. THESE NUMBERS STILL SEEM REASONABLE OVER MUCH OF THE AREA. ONLY REGION THAT MAY BE A BIT OVERDONE IN COVERAGE WOULD BE ACROSS THE SOUTHEASTERN FL BIG BEND (TAYLOR/LAFAYETTE/DIXIE COUNTIES)...AND WILL LOWER POPS BY 10-15%. WITH LESS IN THE WAY OF ADDITIONAL SYNOPTIC FORCING...THESE POPS ARE MORE IN LINE WITH A TYPICAL TYPE 4 SEA-BREEZE REGIME DAY (LIGHT/MOD SW LOW LEV FLOW). && .AVIATION... ISOLATED SHOWERS AND THUNDERSTORMS THAT DEVELOPED IN ASSOCIATION WITH THE AFTERNOON SEA BREEZE WILL BEGIN TO DISSIPATE THROUGH THE EVENING. DURING THE OVERNIGHT HOURS, MVFR CONDITIONS WILL BE POSSIBLE AT TLH AND ABY, WITH POTENTIAL FOR BRIEF IFR CONDITIONS AT VLD AND DHN DUE TO FOG. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL BE LIKELY AT ALL TAF SITES AGAIN TOMORROW BEGINNING EARLIER IN THE DAY. THESE STORMS MAY BRIEFLY PRODUCE MVFR CONDITIONS WITH LOWERED VISIBILITIES AND WIND GUSTS TO 25KT. && .MARINE...NO APPRECIABLE INCREASE IN THE GRADIENT IS ANTICIPATED OVER THE NE GULF THROUGH THE FORECAST PERIOD EVEN AS THE TROUGH APPROACHES FROM THE NW. WINDS WILL GENERALLY BE 10 KT OR LESS WITH SEAS 2 FT OR LESS. && .FIRE WEATHER...RED FLAG CONDITIONS ARE NOT EXPECTED OVER THE NEXT SEVERAL DAYS AS RELATIVE HUMIDITIES REMAIN WELL ABOVE CRITICAL LEVELS. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 74 91 73 88 71 / 30 60 40 70 40 PANAMA CITY 77 89 75 89 75 / 30 60 40 60 30 DOTHAN 75 91 72 89 72 / 40 70 40 60 30 ALBANY 74 92 72 89 72 / 30 70 40 70 30 VALDOSTA 74 92 73 89 72 / 30 60 40 70 40 CROSS CITY 74 92 73 90 72 / 20 60 40 70 40 APALACHICOLA 74 90 73 88 74 / 20 60 40 70 30 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GM...NONE. && AVIATION...AUSTIN SYNOPSIS/UPDATE...MROCZKA
Hazardous weather outlook, Aug 11, 8:38 PM EDT, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 838 PM EDT TUE AUG 11 2009 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-121000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 838 PM EDT TUE AUG 11 2009 /738 PM CDT TUE AUG 11 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT AND WEDNESDAY... THE COMBINATION OF A WEAK SURFACE TROUGH AND UPPER LEVEL FORCING WILL RESULT IN WIDESPREAD SHOWERS AND THUNDERSTORM DURING THURSDAY ACROSS THE FLORIDA PANHANDLE...SOUTHEAST ALABAMA AND SOUTHWEST GEORGIA. SOME OF THESE STORMS ARE LIKELY TO PRODUCE VERY HEAVY RAINFALL...AND LOCALIZED FLOODING OF STREETS AND LOW LYING AREA IS A CONCERN. A FEW ISOLATED STORMS WILL ALSO HAVE THE POTENTIAL FOR DAMAGING WINDS DURING THE AFTERNOON HOURS. FURTHER EAST INTO SOUTH-CENTRAL GEORGIA AND THE FLORIDA BIG BEND...SHOWER AND THUNDERSTORMS WILL BE MORE DRIVEN BY THE AFTERNOON SEA-BREEZE COLLISIONS..AND THEREFORE OVERALL COVERAGE MAY NOT BE AS GREAT. HOWEVER...AS IS TYPICAL DURING THE SUMMER THUNDERSTORM SEASON...ANY STORMS ACROSS THE EAST WILL HAVE THE POTENTIAL FOR BRIEF HEAVY DOWNPOURS...FREQUENT LIGHTNING AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH MONDAY... COVERAGE OF SHOWERS AND STORMS WILL REMAIN HIGH FOR THURSDAY. LOCALLY HEAVY RAIN WILL ONCE AGAIN BE POSSIBLE WITH LOCALIZED FLOODING. RAIN CHANCES SHOULD RETURN TO NEAR NORMAL FOR FRIDAY AND INTO THE UPCOMING WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. 14-MROCZKA
In the hours before
Special weather statement, Aug 11, 9:24 PM EDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 924 PM EDT TUE AUG 11 2009 ALZ068-120145- GENEVA- 824 PM CDT TUE AUG 11 2009 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR GENEVA COUNTY IN SOUTHEAST ALABAMA... * UNTIL 845 PM CDT AT 820 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS ACROSS WESTERN AND NORTH CENTRAL GENEVA COUNTY. THESE THUNDERSTORMS WERE DRIFTING SLOWLY TO THE EAST AT AROUND 5 MPH. WIND GUSTS TO AROUND 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. PEOPLE IN WESTERN AND NORTH CENTRAL GENEVA COUNTY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 14-MROCZKA
Special weather statement, Aug 11, 10:13 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1013 PM EDT TUE AUG 11 2009 ALZ065-120300- COFFEE- 913 PM CDT TUE AUG 11 2009 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR COFFEE COUNTY IN SOUTHEAST ALABAMA... * UNTIL 1000 PM CDT AT 911 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES NORTH OF ESTOTHEL...OR 9 MILES SOUTHWEST OF ELBA...MOVING EAST AROUND 10 MPH. WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 85-GIBBS
Special weather statement, Aug 11, 10:39 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1039 PM EDT TUE AUG 11 2009 ALZ066-120330- DALE- 939 PM CDT TUE AUG 11 2009 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR DALE COUNTY... * UNTIL 1030 PM CDT AT 937 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR FORT RUCKER...MOVING EAST AT 15 MPH. THIS STORM WILL BE NEAR... FORT RUCKER BY 955 PM CDT. NEWTON BY 1025 PM CDT. PINCKARD BY 1030 PM CDT. DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 18-WOOL
Special weather statement, Aug 11, 10:39 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1039 PM EDT TUE AUG 11 2009 ALZ065-120330- COFFEE- 939 PM CDT TUE AUG 11 2009 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR NORTHERN COFFEE COUNTY IN SOUTHEAST ALABAMA... * UNTIL 1030 PM CDT AT 936 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR GLENWOOD...OR 6 MILES SOUTHEAST OF LUVERNE...MOVING EAST AT 20 MPH. DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE POSSIBLE WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 85-GIBBS
Special weather statement, Aug 11, 11:54 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1154 PM EDT TUE AUG 11 2009 GAZ121-122-120445- CLAY-RANDOLPH- 1154 PM EDT TUE AUG 11 2009 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR CLAY AND SOUTHERN RANDOLPH COUNTIES... * UNTIL 1245 AM EDT AT 1153 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR FORT GAINES...MOVING EAST AT 10 MPH. DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 18-WOOL
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 7:30 PM EDT | Severe Thunderstorm Warning | TAE | Mitchell | 31 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.